MAUDE Adverse Event Report: THE METRIX COMPANY SECURE; 100 ML 2 PORT EVA BAG

THE METRIX COMPANY SECURE; 100 ML 2 PORT EVA BAG
Model Number 66040
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated the events occurred during (b)(6) (146 units rejected) and (b)(6) (133 units rejected) of 2022 across two product types and 8 lot numbers; however, no specific event dates nor number of occurrences per lot were provided.The customer supplied two pictures of the "floaters" and the pictures were consistent with the customer's description.As the customer confirmed the additive port was used during the filling of the bags and no particulate was noted prior to filling, the floater could have been generated by inadvertent contact between the needle and wall of the additive port.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that floaters were found post-compounding, after injection of the bags.The customer further reported "we typically produce bupivacaine and ropivacaine dilutions in those bags, as well as narcotic combinations with them (fentanyl/bupivacaine or fentanyl/ropivacaine combinations, as well as the same with hydromorphone combinations).We also occasionally make midazolam dilutions in those bags as well.We use a peristaltic pump with a 16g bd needle to inject the diluent and drug into the bags.The 16g needle is used for a maximum of 5 punctures and the secure bag is being punctured only 2 times.We use the same compounding method for the alternative vendor's bags and we do not see this issue." the customer also stated "the 'floaters' were often little pieces of plastic of varying shapes and sizes ("circular", spiral, other shapes which could have more jagged edges).They were usually too small to see outside of a visual inspection box, and were the same colour as the eva bags themselves." as the floaters were noted at the filling pharmacy, there was no patient involvement.No additional information is available.

Brand Name
SECURE
Common Device Name
100 ML 2 PORT EVA BAG
Manufacturer (Section D)
THE METRIX COMPANY
4400 chavenelle road
dubuque IA 52002
Manufacturer (Section G)
METRIX DOMINICANA
parque industrial itabo
building 5
san cristobal,
DR  
Manufacturer Contact
jennifer clasen
4400 chavenelle road
dubuque, IA 52002
5635568800
MDR Report Key16499987
Report Number1937141-2023-00005
Device Sequence Number17702288
Product Code KPE
UDI-Device Identifier00812496011541
UDI-Public00812496011541
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K030888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2025
Device Model Number66040
Device Catalogue Number66040
Device Lot Number66040-A7560
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Initial Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown